We pride ourselves on having the friendliest
and most welcoming forums for moms and moms to be! Please take a moment
for free so you can be a part of our growing community of mothers.
If you have any problems registering please drop an email to firstname.lastname@example.org.
Our community is moderated by our moderation team so you won't see spam or offensive messages posted on our forums. Each of our message boards is hosted by JustMommies hosts, whose names are listed at the top each board. We hope you find our message boards friendly, helpful, and fun to be on!
So I had my IUD put in march of 2010, and in october my periods started to be irregular. They have always come on time, were normal 5-7 days and I had normal cramping.
Since october they have either been coming early or late, I've been having more cramping and this last one started Jan.2 (came late) and just finished yesterday (that's 2 weeks!!). I usually have it on the 25th of each month, it was early in Dec and lasted for only 3 days and than this one came about 2 weeks after.
On day 9 I started to bleed after a day of nothing and i had some pretty painful cramping, I was worried maybe it was my appendix that's how much it was hurting!
In any of your experiences is this due to the iud? I know periods are supposed to get lighter and for some hey even go away completely. Should i be worried about cysts? Or infection? I have a doctors appointment with my ob/gyn but that's not until Feb.5. I just hate waiting, not knowing what's going on in there, especially after things have been normal. I am scared it's going to be a problem with the IUD and i'll have to take it out. That would be $370 down the drain
If you have the Mirena, irregular bleeding is a normal side effect of the synthetic hormones. Only some women have their periods go away completely.
If you have the Paragard, then something else is going on. It's normal for ovulation to be delayed on occassion, even for the most regular women. When ovulation is delayed, AF will also be delayed. This can happen due to stress, illness, travel, change in diet, change in medication, etc.
The pain should be of concern! Increased cramping is a normal side effect of both IUD types - but you should still get it checked out. It could just be that, but it's not something to take chances with. It can mean the IUD has become dislodged and may be stuck some place it shouldn't be. Ectopic pregnancy is also a risk with both IUD types and that can cause pain too. The risk of infection is also higher with an IUD because the strings interfere with the natural mucus plug in the cervix which is supposedly to protect the uterus from infection.
As with any birth control, you can have break through bleeding, irregular cycles, spotting, and you can skip your AF entirely. They are all synthetic hormones, some of them mess with our bodies more than others and some women are more sensitive to certain hormones than others.
I'm on board with not wasting money but if it comes down to the IUD doing anything adverse to your body or your health, I'd have them remove it, no matter how much it cost to put it in.